Hail, Saline
- When
- April 14, 2:14 PM CST
- Where
- Saline County, Salina
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.833, -97.600
4 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 14, 2:08 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 308 PM CDT SAT APR 14 2001 THUNDERSTORM CHANCES OF IMMEDIATE CONCERN THIS AFTERNOON. TEMPS AND THE POSSIBILITY OF NEXT CHANCE OF PRECIPITATION BY THE FIRST OF NEXT WEEK THE FOCUS BEYOND. LATEST SFC ANALYSIS HAS LOW OVER SWRN KANSAS WITH WEAK BOUNDARY INVOF KANS-OKLA BORDER...WORKING NWD. DEWPTS CREEPING INTO THE LOWER 60S ALONG THE BOUNDARY AND EXPECT MSTR TO CONTINUE TO MOVE NWD. WATER VAPOR SHOWING UPPER WAVE MOVING RAPIDLY OUT OF ERN COLORADO WITH APPARENT GRAVITY WAVES DEVELOPING AHEAD OF IT...JUST WEST OF CWA. ELEVATED CONVECTION HAS ALREADY BROKEN OUT AND WOULD EXPECT AREAL COVERAGE TO INCREASE PRIOR TO 00Z. AFOREMENTIONED UPPER SYSTEM SHOULD MOVE ACROSS THE STATE FAIRLY QUICKLY AS MODELS INDICATE IT EXITING THE REGION AFTER 06Z TONIGHT. PRECIPITATION SHOULD BEGIN TO CONCENTRATE ITSELF MORE SOUTH AND EAST IN AREA OF ENHANCED LIFT TOWARD OVERNIGHT. WILL KEEP MENTION OF PRECIP THEN WITH EMPHASIS BEING PLACED ON S CNTRL/SERN ZONES. WILL ALSO KEEP SOME MENTION OF SVR EARLY. TEMPERATURES TO BE L40S NORTH TO U40S SOUTH WITH SFC FLOW SWITCHING NWRLY. BY SUNDAY...ZONAL FLOW SHOULD PREDOMINATE WITH CLEARING CONDITIONS. THINK ANY LINGERING PRECIP SHOULD BE OVER PRIOR TO SUNRISE OVER SERN ZONES GIVEN SPEED OF UPPER SYSTEM AND WILL REMOVE AM MENTION THERE. FOR TEMPS...WILL GENERALLY FOLLOW WARMER FWC NUMBERS AS EXPECT SUN TO OFFSET WEAK CAA. NEXT SHOT OF COOLER AIR TO WORK ITS WAY SWD SUNDAY NIGHT AND MONDAY AS COLD FRONT APPROACHES AREA. MAIN UPPER LOW EXPECTED TO TRACK ACROSS NRN U.S. WITH SFC LOW APPROACHING FROM THE SOUTHWEST. GOOD BROADSCALE LIFT INDICATED OVER THE AREA WHICH SHOULD MOVE EWD THROUGH THE DAY. ERLY SFC FLOW SHOULD HELP INCRS MOISTURE AS WELL. WILL KEEP MENTION OF PRECIPITATION IN FOR MONDAY ACRS THE NORTH...BUT KEEP POPS RATHER LOW ATTM. IN THE EXTENDED...SFC HIGH TO SETTLE IN BEHIND COLD FRONT THROUGH WEDNESDAY. TEMPS SHOULD REMAIN RATHER COOL AND WILL TWEAK DOWNWARD. UPPER RIDGING IN PLACE INTO FRIDAY WITH NO SIGNIFICANT PRECIPITATION CHANCES. RIDGE BEGINS TO BREAK DOWN BY SATURDAY SEE NEXT SHOT OF RAIN. FCSTID = 16 ICT 49 74 45 64 / 50 10 0 10 HUT 47 72 42 63 / 50 10 0 10 EWK 47 71 43 62 / 50 10 0 10 EQA 48 73 43 63 / 50 10 0 10 WLD 50 74 45 65 / 50 10 0 10 RSL 43 68 38 56 / 30 0 0 20 GBD 44 69 39 57 / 30 0 0 20 SLN 45 70 40 59 / 40 0 0 20 MPR 46 70 39 60 / 40 0 0 20 CFV 52 75 45 65 / 70 10 0 10 CNU 51 75 44 65 / 70 10 0 10 K88 50 74 43 64 / 70 10 0 10 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-142000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT SAT APR 14 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
AS OF MIDDAY...A WARM FRONT WAS LOCATED FROM NEAR INDEPENDENCE TO
NEAR WINFIELD TO NEAR MEDICINE LODGE. LOW LEVEL MOISTURE CAPABLE
OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT IS LOCATED JUST SOUTH
OF THIS FRONT ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. IN ADDITION
A DRYLINE IS LOCATED ACROSS SOUTHWESTERN KANSAS. LASTLY...AN UPPER
LEVEL DISTURBANCE WAS MOVING THROUGH THE HIGH COUNTRY OF COLORADO...
AND THIS WAVE WILL MOVE ACROSS KANSAS THIS AFTERNOON.
IT APPEARS THAT THE PROCESS OF STRONG MOISTURE RETURN AROUND THE
5000 FOOT LEVEL MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP BY
EARLY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL
KANSAS. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL.
AFTER 3 PM...THE WARM FRONT IS FORECAST TO MOVE INTO SOUTH CENTRAL
KANSAS. AT THE SAME TIME THE UPPER AIR DISTURBANCE WILL SWEEP INTO
KANSAS INCREASING THE UPWARD LIFT AND ELIMINATING ANY CAPPING
INVERSION THAT WILL BE PRESENT THROUGH MID AFTERNOON. THIS
DISTURBANCE WILL ALSO FORCE A DRYLINE EAST TO A GREAT BEND TO
MEDICINE LODGE LINE LATER THIS AFTERNOON. THUNDERSTORMS WILL LIKELY
BECOME FOCUSED NEAR THE DRYLINE AND NEAR THE WARM FRONT.
THE MAIN THREATS WITH ANY STORMS LATER THIS AFTERNOON WILL BE
DAMAGING WINDS AND LARGE HAIL. HOWEVER...ANY STORMS THAT DEVELOP
NEAR THE WARM FRONT AND ALONG THE DRYLINE WILL HAVE THE POTENTIAL
TO PRODUCE TORNADOES. AT THIS TIME THE AREA WITH GREATEST TORNADO
POTENTIAL APPEARS TO BE ALONG AND WEST OF A EUREKA TO WINFIELD
LINE AND ALONG AND SOUTH OF A NEWTON TO HUTCHINSON LINE LATER THIS
AFTERNOON.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM ACROSS SOUTH CENTRAL
KANSAS AND WILL BE NEEDED ALONG AND WEST OF A EUREKA TO SEDAN LINE
AFTER 3 PM.
COKSZ032-033-047>053-067>072-082-083-091>096-098>100-140901- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 301 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ. EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ. NNNN
The Topeka radar (KTWX), 120 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
4 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Brief touchdown in open country.
Large trees blown down in cemetary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyThe tornado archive for Kansas, 2001Warnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235897, 5235898, 5235894, 5235895, 5235978, 5235896, 5235979, 5235980.